Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 10, 2016, 3:02 PM CDT. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 10, 2016, 4:15 PM CDT
- In force
- 73 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 93 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
513
WWCA82 TJSJ 102002
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN JUL 10 2016
PRZ005-008-009-102115-
NORTH CENTRAL-NORTHWEST-WESTERN INTERIOR-
402 PM AST SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...UTUADO...LARES...ARECIBO AND HATILLO
MUNICIPALITIES...
AT 401 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
AFFECTING THESE MUNICIPALITIES. TORRENTIAL RAINFALL...WINDS IN
EXCESS OF 40 MPH AND EXCESSIVE LIGHTINING ARE EXPECTED WITH THIS
ACTIVITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 1849 6677 1834 6677 1829 6684 1829 6699
1843 6703 1849 6698 1849 6694 1848 6692
1848 6689 1849 6687
TIME...MOT...LOC 2001Z 240DEG 0KT 1837 6683
$$
CASTROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:20 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 10, 12:20 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service San Juan PR 120 PM AST SUN JUL 10 2016 .SYNOPSIS...Tropical wave is moving across the Eastern Caribbean today. Although showers and thunderstorms will affect the islands this afternoon and evening...the bulk of the convection will remain over the Caribbean Waters. Stable pattern with a pulse of Saharan dust is forecast in the wake of the tropical wave. No significant changes in the weather pattern is expected the rest of the work week. && .DISCUSSION...Satellite loops show the best convection associated with the tropical wave well south of the local area. Moisture in the northern periphery of the wave is inducing the development of scattered showers across the local area. Later this afternoon... stronger showers and a few strong thunderstorms are still possible over the northern half of Puerto Rico due to the interaction of the wave and the orographic effects. Conditions will gradually improve late tonight as the tropical wave moves away from the forecast area. Mid level high pressure will maintain a stable pattern across the local islands most of the work week. Early in the week...Aerosol models...NASA GEOS-5 and NAAPS indicate a pulse of Saharan Dust moving across the region. This dusty air mass will produce hazy skies and somewhat reduced visibilities. The relatively dry and subsidence air mass at mid levels of the atmosphere will also limit the development of showers across the local region through midweek. Although...afternoon showers can not ruled out the coverage over western PR will be mainly isolated or locally scattered. No significant weather feature is foreseen the rest of the work week. Synoptic models suggest better moisture the next weekend when a tropical wave moves across the local region. && .AVIATION...SHRA/TSRA possible later this afternoon with brief MVFR conds and BKN-OVC cigs btw FL025-FL070 at TJBQ/TJSJ/TJMZ thru at least 10/23z. Sfc winds from the east at 10-20 kt with sea breeze variations and higher gusts in/near SHRA/TSRA. && .MARINE...Winds of 15-20 knots and seas to 4-6 feet expected through late tonight. Winds and seas will gradually subside through midweek. Overall seas of 3-5 feet and winds of 10-15 knots can be expected most of the week. No Small Craft Advisories anticipated this week. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 90 78 89 / 50 10 20 20 STT 78 91 79 90 / 30 20 30 20 && .SJU Watches/Warnings/Advisories... PR...None. VI...None. AM...None. && 05/11
Hazardous weather outlook, Jul 10, 5:33 AM CDT, 9 hours 29 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 624 AM AST DOMINGO 10 DE JULIO DE 2016 AMZ710>745-PRZ001>013-111030- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 624 AM AST DOMINGO 10 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y RAFAGAS DE VIENTOS ESTA TARDE A TRAVES DE PUERTO RICO Y LAS AGUAS LOCALES. TRONADAS INTENSAS SOBRE LOS SECTORES DEL INTERIOR Y OESTE DE PUERTO RICO PUDIERAN PRODUCIR VIENTOS FUERTES EN RAFAGAS. .INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS LOCALES. .VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH A TRAVES DE LAS AGUAS LOCALES. .OLAS...SE ESPERA OLEAJE PICADO HASTA 6 PIES A TRAVES DE LAS AGUAS LOCALES. .CALOR...VIENTOS ALISIOS DEL SURESTE RESULTARAN EN TEMPERATURAS E INDICE CALORICO SOBRE LO NORMAL A LO LARGO DE LOS SECTORES COSTEROS DE PUERTO RICO. .DIAS DOS HASTA SIETE...LUNES A SABADO SE ESPERA QUE UNA MASA DE AIRE SECO ENTRE AL AREA DE PRONOSTICO A PRINCIPIOS DE LA SEMANA PROXIMA Y HASTA MEDIADOS DE LA SEMANA. COMO RESULTADO, TEMPERATURAS SOBRE LO NORMAL SERAN POSIBLES A TRAVES DE LAS ISLAS LOCALES CADA DIA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-111030- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 624 AM AST DOMINGO 10 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y VIENTOS EN RAFAGAS ESTA TARDE A TRAVES DE AREAS DE LAS ISLAS LOCALES Y LAS AGUAS ADYACENTES. .VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH A TRAVES DE LAS AGUAS LOCALES. .OLAS...SE ESPERA OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS MAR AFUERA. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS DE SANTA CRUZ Y SAN THOMAS. .CALOR...VIENTOS ALISIOS DEL SURESTE RESULTARAN EN TEMPERATURAS E INDICE DE CALOR SOBRE LO NORMAL A LO LARGO DE SANTA CRUZ. .DIAS DOS A SIETE...LUNES A SABADO SE ESPERA QUE UNA MASA DE AIRE SECO ENTRE AL AREA DE PRONOSTICO APRINCIPIOS DE LA SEMANA PROXIMA Y HASTA MEDIADOS DE LA SEMANA. COMORESULTADO, TEMPERATURAS SOBRE LO NORMAL SERAN POSIBLES A TRAVES DELAS ISLAS LOCALES CADA DIA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR TROMBAS MARINAS Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Jul 10, 1:17 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
217 PM AST SUN JUL 10 2016
PRZ008-010-101930-
NORTHWEST-MAYAGUEZ AND VICINITY-
217 PM AST SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT ANASCO...RINCON...AGUADA...
AGUADILLA AND MOCA MUNICIPALITIES...
AT 214 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
AFFECTING THESE MUNICIPALITIES. TORRENTIAL RAINFALL...WINDS IN
EXCESS OF 40 MPH AND EXCESSIVE LIGHTINING ARE EXPECTED WITH THIS
ACTIVITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 1836 6705 1826 6709 1833 6725 1836 6727
1837 6726 1838 6723 1839 6719 1840 6719
1842 6716 1843 6715
TIME...MOT...LOC 1814Z 240DEG 0KT 1837 6713
FCSpecial weather statement, Jul 10, 1:30 PM CDT, 1 hour 32 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 217 PM AST DOMINGO 10 DE JULIO DE 2016 PRZ008-010-101930- NOROESTE-MAYAGUEZ Y VECINDAD- 217 PM AST DOMINGO 10 DE JULIO DE 2016 ...UNA FUERTE TRONADA AFECTARAN LOS SIGUIENTES MUNICIPIOS...ANASCO...RINCON...AGUADA...AGUADILLA Y MOCA... A LAS 214 PM AST...EL RADAR DOPPLER INDICO UNA FUERTE TRONADA AFECTANDO ESTOS MUNICIPIOS. LLUVIAS TORRENCIALES...VIENTOS EN EXCESO DE 40 MPH Y RELAMPGOS EXCESIVOS SE ESPERAN CON ESTA ACTIVIDAD. LLUVIAS TORRENCIALES TAMBIEN ESTAN OCURRIENDO CON ESTAS TRONADAS Y PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A TIERRA ESTAN OCURRIENDO CON ESTA TRONADA. LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO. ESTA TRONADA PODRIA INTENSIFICARSE...ASEGURESE DE PRESTAR ATENCION A LAS EMISORAS DE RADIO Y ESTACIONES DE TV LOCALES...PARA MAS INFORMACION Y POSIBLES COMUNICADOS DEL SERVICIO NACIONAL DE METEOROLOGIA. FC/GL
Special weather statement, Jul 10, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN JUL 10 2016
PRZ005-008-009-102115-
NORTH CENTRAL-NORTHWEST-WESTERN INTERIOR-
402 PM AST SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...UTUADO...LARES...ARECIBO AND HATILLO
MUNICIPALITIES...
AT 401 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
AFFECTING THESE MUNICIPALITIES. TORRENTIAL RAINFALL...WINDS IN
EXCESS OF 40 MPH AND EXCESSIVE LIGHTINING ARE EXPECTED WITH THIS
ACTIVITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 1849 6677 1834 6677 1829 6684 1829 6699
1843 6703 1849 6698 1849 6694 1848 6692
1848 6689 1849 6687
TIME...MOT...LOC 2001Z 240DEG 0KT 1837 6683
CASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:17 PM CDT | Special Weather Statement | JSJ | 73 min | |
| Jul 10, 1:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 10, 3:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.